Alert archive / Colorado / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 215, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 25, 2001, 10:52 PM MDT for Cheyenne County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2001, 10:52 PM MDT (04:52 UTC)
- Expired
- Jul 25, 2001, 11:45 PM MDT
- In force
- 53 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Cheyenne County, CO
The radar
The Goodland radar (KGLD), 98 km from the middle of the area, began a volume at 04:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.9 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2480 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 2217 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 260453 SVRGLD COC017-260545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1052 PM MDT WED JUL 25 2001 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CHEYENNE COUNTY IN EAST CENTRAL COLORADO * UNTIL 1145 PM MDT * AT 1051 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR CHEYENNE WELLS. THE STORM WAS MOVING EAST AT 10 MPH. CHEYENNE WELLS IS IN THE PATH OF THIS STORM. HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60 MPH OR MORE CAN BE EXPECTED WITH THIS STORM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS OF 60 MPH OR MORE...HAIL THE SIZE OF DIMES OR LARGER...AND VERY HEAVY RAIN. SEEK INDOOR SHELTER IN A STRONG BUILDING AWAY FROM WINDOWS. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ LAT...LON 3898 10281 3863 10279 3864 10244 3905 10254 MENTZER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 9:15 PM MDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 25, 9:15 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
915 PM MDT WED JUL 25 2001
HAVE ACCOMPLISHED UPDATE MAINLY TO TAKE OUT 'EVENING' WORDING. VERY
LITTLE OTHER CHANGE. S/W APPROACHING FROM SW APPEARS TO BE
WEAKENING. BUT CONSIDERING STATE OF ATMOSPHERE (PARTICULARLY HIGH
DEWPOINTS)...THE FACT THAT IT HAS CHANGED VERY LITTLE IN LAST 24
HOURS...CONFIDENCE NOT HIGH ENOUGH ATTM TO MAKE ANY SIGNIFICANT
CHANGE IN ONGOING FCST.
.GLD...FLASH FLOOD WATCH LATE TONIGHT AND THURSDAY FOR NORTON...
GRAHAM...SHERIDAN...LOGAN AND GOVE COUNTIES.
RJCThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 4:34 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 56 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.